Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society since 1900, Transactions of the American Mathematical Society is devoted to longer research articles in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.48.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Castelnuovo-Mumford regularity and the discreteness of $F$-jumping coefficients in graded rings
HTML articles powered by AMS MathViewer

by Mordechai Katzman and Wenliang Zhang PDF
Trans. Amer. Math. Soc. 366 (2014), 3519-3533 Request permission


In this paper we show that the sets of $F$-jumping coefficients of ideals form discrete sets in certain graded $F$-finite rings. We do so by giving a criterion based on linear bounds for the growth of the Castelnuovo-Mumford regularity of certain ideals. We further show that these linear bounds exist for one-dimensional rings and for ideals of (most) two-dimensional domains. We conclude by applying our technique to prove that all sets of $F$-jumping coefficients of all ideals in the determinantal ring given as the quotient by $2\times 2$ minors in a $2\times 3$ matrix of indeterminates form discrete sets.
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 13A35
  • Retrieve articles in all journals with MSC (2010): 13A35
Additional Information
  • Mordechai Katzman
  • Affiliation: Department of Pure Mathematics, Hicks Building, University of Sheffield, Sheffield S3 7RH, United Kingdom
  • Email:
  • Wenliang Zhang
  • Affiliation: Department of Mathematics, University of Nebraska, Lincoln, Nebraska 68588
  • MR Author ID: 805625
  • Email:
  • Received by editor(s): October 17, 2011
  • Received by editor(s) in revised form: July 10, 2012
  • Published electronically: March 4, 2014
  • Additional Notes: The results in this paper were obtained while both authors enjoyed the hospitality of the School of Mathematics at the University of Minnesota. The first author also wishes to acknowledge support through Royal Society grant TG102669. The second author was supported in part by NSF Grant DMS #1068946.
  • © Copyright 2014 American Mathematical Society
    The copyright for this article reverts to public domain 28 years after publication.
  • Journal: Trans. Amer. Math. Soc. 366 (2014), 3519-3533
  • MSC (2010): Primary 13A35
  • DOI:
  • MathSciNet review: 3192605